MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PERCEPT; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC PUERTO RICO OPERATIONS CO. PERCEPT; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number B35200
Medical Device Problem Codes Break (1069); High impedance (1291)
Health Effect - Clinical Code Shaking/Tremors (2515)
Date of Event 01/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there were high impedances on the right subthalamic nucleus (stn) in a patient.Additionally, there was an increase in tremor in the patient's left hand within the last 1-3 months, and the implantable neurostimulator (ins) battery level was at 25%.Technical services reviewed the impedance values (c/8 7700, c/9 7454, c10 7527, c11 8097 and 8/11 4344, 8/10 3031, 8/9 1462, 9/11 3441, 9/10 1953, 10/11 1094) and discussed the potential impact on battery depletion.They considered using the 8/9 contact as the patient was currently programmed at c/8 @ 3.4ma.It was suggested that the managing healthcare provider be prepared to test the lead/extension connection and/or lead at the time of future ins replacement.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section d10 references: product id: 3389s-40, lot# va2a6k7, implanted: (b)(6) 2020, explanted: (b)(6) 2025, product type lead.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received from the manufacturer¿s representative (rep), which was confirmed with the healthcare provider (hcp), reported the cause of the impedance issue was due to the lead being physically broken.The hcp didn¿t know if the break was at the end that connected to the extension or on the contacts of the lead itself.The system was explanted and may be reimplanted later this year.
 
Additional Manufacturer Narrative
B5 updated with additional information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received from a manufacturing representative (rep).Rep reported that they were recently notified that patient will be explanted on (b)(6) 2025 and will be re-implanted the following day.Information was received from a manufacturing representative (rep).Rep states the reason for the revision was the patient was having an impedance issue on one of the legacy leads bipolar 10/11.The extension revision was done (b)(6) 2025 to see if that resolved the issue but it did not.The patient's extensions and leads were completely explanted today and what remains today is the ins and two extensions that are capped--the leads are to be placed tomorrow.The caller noted that there were no issues with the other lead that was explanted (the lead that did not have the 10/11 impedance issue) but the decision was to explant everything today to move to the directional leads.The reason for the call was they want to do an mri but the mri facility is pushing back on pursuing this mri due to no leads being present.Agent reviewed guidelines and noted there is nothing in the guidelines that would explicitly allow for an mri to be done with only the implant and two capped extensions.Agent provided email with documents.

Brand Name
PERCEPT
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21168597
Report Number3004209178-2025-00877
Device Sequence Number14536933
Product Code MHY
UDI-Device Identifier00763000253363
UDI-Public00763000253363
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2022
Device Model NumberB35200
Device Catalogue NumberB35200
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer02/19/2025
03/06/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date02/27/2025
03/14/2025
Date Device Manufactured08/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale